Complete quenching for a degenerate parabolic problem with a localised nonlinear source
by C.Y. Chan; X.O. Jiang
International Journal of Dynamical Systems and Differential Equations (IJDSDE), Vol. 4, No. 1/2, 2012

Abstract: This paper studies a degenerate semilinear parabolic first initial boundary value problem with a nonlinear reaction f(u(b, t)) taking place only at the single site b with limu→c – f(u) = ∞ for some positive constant c. It is shown that there exists some tq ≤ ∞ such that for 0 ≤ t < tq, the problem has a unique nonnegative solution u before u(b, t) reaches c, u is a strictly increasing function of t, and if tq is finite, then u(b, t) reaches c at tq. The problem is shown to have a unique a* such that a unique global solution u exists for a ≤ a* while for a > a*, u(b, t) reaches c at a finite tq. A formula relating a*, b and f is given, and no quenching in infinite time is deduced. It is also shown that when u(b, t) reaches c at a finite tq, uq blows up everywhere. A computational method is devised to compute the finite tq. For illustration, an example is given.

Online publication date: Mon, 19-Mar-2012

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Dynamical Systems and Differential Equations (IJDSDE):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email